MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that there was an issue with the left ventricular assist device cart, specifically with the ipad screen, which would not turn on.Upon inspection, the technician was not able to determine the root cause of the issue.Additional troubleshooting was performed, but the issue did not resolve.The screen was removed from service.
 
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of screen issues on the heartmate touch (serial number: (b)(6) was confirmed via investigation of the returned tablet.The unit returned with damage to the housing.The tablet returned in a depleted state, and when it was connected to a charger, the battery indicator appeared, indicating it was charging, but when the unit attempted to boot, the screen stopped working and remained off.Information was no longer displayed on the screen, and no further troubleshooting was able to be attempted.Attempts were made to obtain additional event information, but no response was received.The root cause of the screen issue could not be conclusively determined via this analysis.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.Heartmate 3 instructions for use (ifu) (rev.G) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) explain the operation of the heartmate touch system, including how to set up the heartmate touch communication system for use.Heartmate 3 instructions for use (ifu) (rev.G) chapter "equipment storage and care" describe how to care for, store, and clean all equipment, including the heartmate touch tablet.Heartmate 3 instructions for use (ifu) (rev.G) chapter 1 "introduction" informs the user to contact abbott for assistance if there are any questions after reading the manual.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22212523
Report Number2916596-2025-03935
Device Sequence Number20987584
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)240823
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number10463750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown